Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 20, 2005, 4:44 PM EDT for Hardin County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2005, 4:44 PM EDT (20:44 UTC)
- Expired
- Apr 20, 2005, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hardin County, OH
The radar
The Cincinnati radar (KILN), 150 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 202045
SVRILN
OHC065-202115-
/O.NEW.KILN.SV.W.0001.050420T2044Z-050420T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT WED APR 20 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARDIN COUNTY IN OHIO
* UNTIL 515 PM EDT(415 PM EST)
* AT 436 PM EDT(336 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR
DUNKIRK..AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUNKIRK...
FOREST...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4082 8379 4071 8384 4065 8340 4074 8348
4081 8348
$$1 follow-up statement
000
WWUS51 KILN 202112
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT WED APR 20 2005
OHC065-202115-
/O.CON.KILN.SV.W.0001.000000T0000Z-050420T2115Z/
HARDIN OH-
511 PM EDT WED APR 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EDT FOR
HARDIN COUNTY...
AT 506 PM EDT(406 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
LARGE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF GRANT...OR ABOUT
11 MILES SOUTHWEST OF UPPER SANDUSKY...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PATTERSON AND FOREST.
HAIL UP TO ONE HALF INCHE IN DIAMETER HAS BEEN REPORTED ABOUT FIVE
MILES NORTH OF KENTON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING(700 PM EST WEDNESDAY EVENING) FOR OHIO.
LAT...LON 4081 8357 4068 8363 4065 8340 4074 8348
4081 8348
$$
JTDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:29 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 20, 4:29 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT WED APR 20 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... SURFACE ANALYSIS SHOWS WEAK COLD FRONT SLOWLY DRIFTING SOUTH ACROSS NORTHERN OHIO. CONVECTION INITIATED JUST BEFORE 18Z. KILN RADAR SHOWING CONVECTION FILLING IN WITH A FEW ISOLATED ELEVATED CORES. ESTIMATED CAPES ARE MAXING AROUND A 1000 J/KG AHEAD OF CONVECTION. LOW LEVEL SHEAR (0-3 KM) IS ABOUT 20 M2/S2 WHICH IS DESCENT. THE BEST SYNOPTIC LIFT IS BACK OVER ILLINOIS WITH THE AN UPPER WAVE. THIS ALL BEING SAID THINK WE WILL SEE A FEW SEVERE THUNDESTORMS THIS EVENING. HOWEVER THE BEST COVERAGE WILL COME WITH UPPER WAVE OVERNIGHT NIGHT...AFTER WE HAVE LOST THE BULK OF OUR INSTABILITY. THE REST OF THE FORECAST IS CHALLENGING AS WELL. THE COLD FRONT WILL DRIFT SOUTH INTO KENTUCKY BEFORE PULLING BACK NORTH AS A WARM FRONT EARLY FRIDAY. THE WARM FRONT SHOULD BRING A RELATIVELY SOLID BAND OF RW/TRW THROUGH IN THE MORNING. THIS IS WHEN THE FORECAST GETS REAL INTERESTING. THE POLAR JET DIVES SOUTH INTO OHIO VALLEY LATE IN THE WEEK INTO THE WEEKEND...CREATING A DEEP SURFACE LOW. AS A RESULT A DEEP SURFACE LOW DEVELOPS OVER THE LOWER OHIO VALLEY ON FRIDAY. THIS WILL CONTINUE TO DEEPEN AS IT MOVES ACROSS FORECAST AREA ON FRIDAY. CURRENT THOUGHT IS THAT WE WILL ATMOSPHERE WILL HAVE A CHANCE TO RECOVER IN THE WARM SECTOR WITH DEEPENING LOW APPROACHING. THIS SHOULD ALLOW FOR MODERATE INSTABILTY TO DEVELOP ALONG WITH AMPLE SHEAR. STAY TUNED. WILL STICK CLOSE TO MAV FOR TEMPS. TIPTON && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... PATTERN EVOLVING INTO A TROUGH ACROSS THE EASTERN U.S. LOW WILL BRING WRAP AROUND MOISTURE AND COLD AIR INTO CWA. TREND HAS BEEN TO LOWER TEMPS AND HAVE DONE SO WITH THIS FCST. COLD ENOUGH FOR SNOW BY SAT NIGHT AND SUN. WILL INTRODUCE WITH SOME LIGHT AMOUNTS. TEMPERATURES NEAR FREEZING BY SUN MORN. WILL KEEP CHC POPS IN FOR MON-WED ALTHOUGH SOME UNCERTAINTY AS TO HOW PATTERN WILL EVOLVE AND HOW MUCH PRECIP WILL OCCUR. TEMPERATURES RECOVERING TO CLOSER TO CLIMATOLOGY OR A LITTLE COOLER THAN NORMAL. PADGETT && .AVIATION (18Z-18Z)... RADAR IMAGES SHOWING SHOWERS BEGINNING TO DEVELOP ALONG BOUNDARY ACROSS NORTHERN INDIANA. EXPECT TO SEE THIS CONTINUE TO FILL IN TO THE EAST AND SAG SLOWLY SOUTH AS AIRMASS CONTINUES TO DESTABILIZE THROUGH THE REST OF THIS AFTERNOON. DID NOT MAKE TOO MANY CHANGES TO ONGOING TAFS AS THEY APPEAR TO BE CLOSE ON TIMING OF EXPECTED ONSET OF PCPN. HAVE CARRIED CHANCE THUNDERSTORMS/VCTS INTO THIS EVENING BUT AS AIRMASS BEGINS TO STABILIZE THROUGH 06Z...PCPN SHOULD TRANSITION OVER TO MAINLY RAIN. FORECAST SOUNDINGS CONTINUING TO SHOW PRETTY GOOD LOW LEVEL MOISTURE BEHIND FRONT FOR LATE TONIGHT AND EARLY THURSDAY SO HAVE MAINTAINED IFR CIGS BEHIND THE FRONT. AS DRIER AIR MOVES IN THROUGH LATE MORNING...SHOULD SEE CIGS SLOWLY IMPROVE TOWARD THE END OF THE TAF PERIOD. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 20, 1:57 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 157 PM EDT WED APR 20 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 157 PM EDT WED APR 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH SOUTH ACROSS WESTERN AND CENTRAL OHIO THROUGH LATE AFTERNOON AND INTO SOUTHERN OHIO ...SOUTHEAST INDIANA AND NORTHERN KENTUCKY LATER THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BE SEVERE...ESPECIALLY ALONG AND TO THE NORTH OF INTERSTATE 70. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...ALTHOUGH A FEW DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION THIS WEEKEND. AHEAD OF THIS LOW...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE ON FRIDAY. A MUCH COLDER AIRMASS WILL THEN MOVE INTO THE AREA SATURDAY AND SUNDAY. LOW TEMPERATURES SATURDAY NIGHT WILL BE NEAR OF BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.